OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: Henry van Driel
  • Vol. 28, Iss. 11 — Nov. 1, 2011
  • pp: 2625–2632

Scattering of an arbitrarily incident focused Gaussian beam by arbitrarily shaped dielectric particles

Zhiwei Cui, Yiping Han, and Huayong Zhang  »View Author Affiliations


JOSA B, Vol. 28, Issue 11, pp. 2625-2632 (2011)
http://dx.doi.org/10.1364/JOSAB.28.002625


View Full Text Article

Enhanced HTML    Acrobat PDF (1116 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The surface integral equation method is introduced to characterize the scattering of an arbitrarily incident focused Gaussian beam by arbitrarily shaped homogeneous dielectric particles. The incident Gaussian beam is represented by the Davis first-order approximation in Cartesian coordinates. For a numerical solution, the particles with arbitrary shapes are modeled by using surface triangular patches and the surface integral equations are discretized with the method of moments. The resulting matrix equations are solved by means of the parallel conjugate gradient method. The calculated results for a sphere and a spheroid are compared with those from the generalized Lorenz–Mie theory, and very good agreements are observed. We also present the numerical results for several selected irregular particles. These results can be used as a reference for other numerical methods to analyze the light scattering by irregular particles illuminated by Gaussian beam.

© 2011 Optical Society of America

OCIS Codes
(140.0140) Lasers and laser optics : Lasers and laser optics
(200.0200) Optics in computing : Optics in computing
(290.5850) Scattering : Scattering, particles

ToC Category:
Scattering

History
Original Manuscript: June 13, 2011
Revised Manuscript: August 19, 2011
Manuscript Accepted: September 8, 2011
Published: October 11, 2011

Citation
Zhiwei Cui, Yiping Han, and Huayong Zhang, "Scattering of an arbitrarily incident focused Gaussian beam by arbitrarily shaped dielectric particles," J. Opt. Soc. Am. B 28, 2625-2632 (2011)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-28-11-2625

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited